Jump to content
Sign in to follow this  
NJosh

Advice On Right Combo Of Meds?

Recommended Posts

Okay, I've had Depression/Anxiety/OCD and ADD for the past 5 years or so. I finally decided to actually try medications just this year to see if they'd help..

Right now I've been on Prozac for 6 months now. Started at 20MG for about 2 months, went up to 40MG for about 3 months, and just the last few days I've been on 60MG a day of Prozac. I take it in the morning or after-noon if I wake up late. I'm also currently on Adderall for my ADD, and it's helped that quite a bit along with giving energy and mood increase which was great. Although that's worn off more-so, and it seems that I need a higher-dose for it to work, and that can end up causing anxiety. So it still works to help my ADD, just not as great as it was beforehand, and the mood/energy effects aren't really there anymore, or rather just very little.

Because my depression wasn't as under-control as it should be (Prozac made an improvement, but I still feel depressed just not 24/7 as before). So I was going to be put on Remeron in addition to the Prozac and adderall. But then I started to research more and found one problem... Well, as of recent (like last few weeks or so) I've been VERY tired as of recent. Mostly during the day. Come late at night I almost seem to have more energy, it's weird. But I've been taking naps all the time during the day, sometimes those naps end up being 1-3 hours long. Then just the other day I slept from like 3PM until 6AM the next morning. So about 15 hours straight.. I don't know why i'm so exahusted! I'm not sure if it's the prozac, or what... It didn't notice this the first few months while on it.

So after doing some research, I was considering asking my doctor this: To continue the Prozac 60MG (as it is still helping, but it could very well be causing my major fatigue), continue the Adderall as it still works too (just perhaps lower the dose), POSSIBLY add the Remeron on (although I fear that since I'm already majorly fatigued, if I went on Remeron I might end up sleeping 18 hours straight every-day. I don't want that to happen)... Or, I read some promosing things about adding PROVIGIL in addition to an SSRI to combat the major daytime fatigue. Do you think this would be a helpful option?

I don't know what else to do. I just feel like sleeping all-day sometimes... I've never slept this much in my life before! The strange thing is just before this started, I actually was sleeping LESS than normal, getting 3-6 hours a night of slept. But felt fine. Then once I started to sleep 6+ hours of sleep the fatigue started to occur... Possibly related? I dunno. I've tried taking B-vitimain supplements that contain all the DV of each B vitimain, am taking Zinc, Mangenisum, drinking lots of water, having plenty of Vitimain C and all the other important vitimains - and haven't notice any improvement. Heck I can get one of those "energy vitimain loaded with vitimain C, etc" packets and put it into water, and not feel any energy boost. I used to beforehand, not anymore. Too much fatigue... Adderall only seems to help if I take the maxium dose, which I'd rather avoid doing (my doc lets me be flexiable with my dose), and if I take breaks from it. Would perhaps PROVIGIL be something that could help me? If I could be awake, alert, and not fatigued 24/7 then not only will my mood increase (therefore helping my depression) but I need not to be constantly tired all day because I'm starting a new job next week. I'm going to speak to my doctor about all of this, but I'd like to get some opinions beforehand so I can perhaps bring it up with my doctor.

Share this post


Link to post
Share on other sites

Hi NJosh,

From my perspective only, if an SSRI is effective you get your old energy level, motivation and desire to be active. The tirdness was a real problem for me in the early stages but a few months down the road it has all gone and my sleeping pattern is normal.

When you are on a combination of meds as you are, the interaction of the different meds could cause other problems that you would not get if you were on the Prozac only. Being on 60mg you are nearly on the top dose as well.

As you have discussed this with your doctor, the trial and error appproach is worth the effort, only that way will you get all your meds on the right therapeuitc level and the right interaction with each other. This fine tuning will take a little time.

So go with you Doctors suggestions and of course give him some ideas of what you feel might work, Doctors will appreciate any research you do in advance (most will) as this is active participation in your treament plan.

Best Wishes with your combonitation.

Jim Bow

Share this post


Link to post
Share on other sites

Hi,

I am on 60mg of prozac also so I understand about the

tiredness. I usually take a nap in the afternoons if I can

but if I cant I try to make myself do something physical

to help motivate me. I have take provigil in the past

for the fatigue and it seemed to work well, it was just

expensive and I hit my insurance cap so I had to come

off. I am also on abilify and wellbutrin FYI. Wellbutrin

is supposed to be energizing as well.

best wishes,

starr

Share this post


Link to post
Share on other sites

That is an interesting combination of drugs if I may say so. A few things about it stand out too: One, as jimbow pointed out, is more drugs means more interactions and potentially more side effects. It seems you and your doc are both aware of that though and you are just 'fishing' for a better drug cocktail. Regarding that, I wish you the best and hope that such a combination is found.

Prozac is about the only SSRI that's considered 'activating', as in supposed to wake you up. Adderall is a stimulant too, so it should end up making you even more awake. The fact that that combo is instead making you sleepy is unusual from what I've read and experienced. Remeron is known to be quite sedating so you could be sleeping even more on that. If you are worried about sleeping too much, it may not be the best med.

Finally Wellbutrin - it definitely helps in terms of waking me up, but it also gets my thinking really disordered and just plain bad. It took me a while to notice that too. Please be cautious with trying it.

It sounds like you have some pretty technical questions formulated already, just bring them up next time you see your doc and see what they'll say.

Share this post


Link to post
Share on other sites

I'm in a very similar position. Have increased Prozac to 60mg/day and still have pretty bad fatigue. Adderall/amphetamine helps with the energy issue but ends up making me tense/headachey by the end of the day. Dr. wants to try Provigil with the Prozac for the tiredness. I'm not even sure the Prozac is working, doesn't seem to have any affect other than giving me anxiety (the tiredness has always been there, reason for the "activating" Prozac).

A sleep study did not point to any specific issues as to why I wasn't feeling rested. I've slept well the last few nights and still tired during the day, so we're starting to think it isn't a physical issue. I think the constant tiredness/fatigue is part of the reason for my depression, not a symptom of it or side effect of the meds.

Share this post


Link to post
Share on other sites

Just my quick thoughts from my own experience: the tiredness can be due to the prozac, yes. Too much serotonin can make you tired. I would lower the dose instead of increasing it, this is my exp. with prozac.

Adding Remeron especially at 30mg or more would NOT make you more fatigued, very unlikely. Remeron is very potent on norepinephrine and the higher the dose the more this happens and the less it makes you sleep. What Remeron does is that you will need some time to rest after taking it, since it has affinity for Histaminic receptors it makes you sleep a lot but once you wake up, you really wake up. You may wake up feeling still a little drowsy but it goes away after a week and you

Share this post


Link to post
Share on other sites

Just remember to talk to your doctor about this. Lowering the dose without your doctors approval shouldn`t be done.

I hope the appointment goes well, and that you and your doctor find some alternatives that will make you less tired and exhausted.

:hearts:

ChrystalR

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...